Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 10-07-2012, 09:12 AM
Brad123's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Oct 2012
Posts: 19
Last Online: 08-24-2013 03:33 PM
Default Kirkland Minoxidil irritation after 4months of it originally being fine? :/

I have been using Kirkland Minoxidil for around 4 months now. I am a university student and was using it whilst back home. I never had any irritation and it dried fine and I am sure that I was seeing steady result in thickening my hair around my receding hairline. I was encouraged by the fact that when showering my hair wasn't coming out.

However since moving back to university and using the liquid, my scalp has become extremely itchy and seems to have dry skin where I put it on. I woke up to day and found that my skin had been weeping as it does after you get a scab. Wasn't sure if this was because of be scrathcing my head and possibly cutting the skin. It has started to burn when putting it on.

I'm not sure whether it may be a difference in water as I have moved from south to north, or whether it is a different shampoo I am using (a deep cleansing one to remove wax build up).

It just seems strange after using it for so long without irritation that it I am now getting this irritation.

I am debating not using for a week or so and letting the scalp heal from dryness and then buy some foam in hope that it has less irritation.

Does anyone have experience or any knowledge on why after 4months+ of it being fine that it is now causing me problems.

New to the forum so sorry if I've posted this in the wrong place.
Reply With Quote
  #2   Top  
Old 10-07-2012, 01:12 PM
Future_HT_Doc's Avatar
Forum Co-Moderator
Follicular Master
 
Join Date: Sep 2009
Posts: 5,032
Last Online: Yesterday 11:25 PM
Default

Have you considered switching to the foam? The generic version is now available, and because the foam doesn't contain ethylene glycol, it is supposed to cause less scalp irritation.
__________________
Blake (Future_HT_Doc)

Forum Co-Moderator and Editorial Assistant for the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

All opinions are my own and my advice should not constitute as medical advice.
Reply With Quote
  #3   Top  
Old 10-07-2012, 03:12 PM
Brad123's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Oct 2012
Posts: 19
Last Online: 08-24-2013 03:33 PM
Default

I was debating looking into the foam and think I may give it a go. Do you recommend allowing my scalp to heal first and then using the foam or just by time it arrives hope for the best and see if it is the ethylene glycol causing the problems?

As said before just strange that after 4 months it is now starting to cause irritation.
Reply With Quote
  #4   Top  
Old 10-07-2012, 05:35 PM
Future_HT_Doc's Avatar
Forum Co-Moderator
Follicular Master
 
Join Date: Sep 2009
Posts: 5,032
Last Online: Yesterday 11:25 PM
Default

How long of a healing break were you considering?

Obviously, if it is irritated, you don't want to cause any additional pain, but minoxidil needs to be used continuously for regrowth and stabilization to occur. If you stop the medication for too long, you can lose your progress and need to restart from your initial baseline.

However, stopping or starting any medication regimen (even one that's over the counter) should really be discussed with a trusted physician. It might be a good idea to plan on simply starting the foam when it arrives, but also scheduling an appointment with a Dermatologist or primary care physician to review your scalp and the medication changes in the time being.
__________________
Blake (Future_HT_Doc)

Forum Co-Moderator and Editorial Assistant for the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

All opinions are my own and my advice should not constitute as medical advice.
Reply With Quote
  #5   Top  
Old 10-07-2012, 07:14 PM
Brad123's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Oct 2012
Posts: 19
Last Online: 08-24-2013 03:33 PM
Default

I bought foam earlier and have shipping it from US to UK so im hoping a week to 2 weeks maximum. I am going to try and stop for a couple days to let my scalp get better and then use once nightly.

I am hoping the foam will work, or that it is just down to a product/water change. Hoping to not lose the progress I was really beginning to see.
Reply With Quote
  #6   Top  
Old 10-07-2012, 07:50 PM
Future_HT_Doc's Avatar
Forum Co-Moderator
Follicular Master
 
Join Date: Sep 2009
Posts: 5,032
Last Online: Yesterday 11:25 PM
Default

Sounds like a plan. Go see a doc if the irritation continues, too!

Good luck!
__________________
Blake (Future_HT_Doc)

Forum Co-Moderator and Editorial Assistant for the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

All opinions are my own and my advice should not constitute as medical advice.
Reply With Quote
  #7   Top  
Old 10-27-2012, 09:18 AM
Brad123's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Oct 2012
Posts: 19
Last Online: 08-24-2013 03:33 PM
Default

After buying the foam and trying it, it still seems to have the same effect, aka the weeping of the skin, and red patch around my scalp.

I think I could deal with it, as I feel once back home it will be fine again. However would the burning and irritation cause to further hair loss? Is it recommended to stop completely and carry on once again when back home or to brave it out and maybe only use once a day instead?

Will be going to the doctors in a weeks time to see if they can recommend what might be the problem.
Reply With Quote
Reply

Tags
irritation, kirkland

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 02:02 AM.